Alabama, 2014Damaging Wind in Alabama, June 9, 2014
June 9, 2014 · NWS BMX · 1 event in 1 county or zone
A broken line of thunderstorms moved into west Alabama during the early morning hours and produced isolated wind damage across northwest Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broken line of thunderstorms moved into west Alabama during the early morning hours and produced isolated wind damage across northwest Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 8, 10:09 PM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Jun 8, 10:09 PM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1109 PM CDT SUN JUN 8 2014
.UPDATE...
FOR 06Z AVIATION.
&&
.DISCUSSION...
SUMMER TIME NORTHWEST FLOW CAN BE EXTREMELY COMPLICATED...AND IT
WILL BE THE NEXT FEW DAYS INCLUDING OVERNIGHT. SYNOPTIC QUASI-
STATIONARY FRONT HAS FINALLY SAGGED INTO NORTH CENTRAL
ALABAMA...BUT THE MAIN EFFECTIVE BOUNDARY RESIDES FROM THE FLORIDA
PANHANDLE INTO NORTHERN MISSISSIPPI. SHOWERS AND THUNDERSTORMS
CONTINUE ACROSS SOUTHERN AREAS DUE TO A COMBINATION OF DAYTIME
HEATING...INSTABILITY AND BOUNDARY INTERACTION. SOME OF THE STORMS
HAVE BEEN SEVERE AND A WATCH CONTINUES THROUGH 8 PM. DO NOT
ANTICIPATE AN EXPANSION AT THIS TIME.
AN UPPER LEVEL DISTURBANCE APPROACHES CENTRAL ALABAMA OVERNIGHT
INTO MONDAY. THE HIS RES MODELS DIFFER FROM OTHER MODELS ON THE
TIMING OF THIS FEATURE. BASED ON THE LATEST WATER VAPOR SATELLITE
IMAGERY...IT APPEARS THAT SOME CHANCE OF ENHANCEMENT BEFORE SUN
RISE IS CERTAINLY POSSIBLE. THE OUTFLOW/PRE-FRONTAL BOUNDARY WE HAVE BEEN
DEALING WITH THE PAST SEVERAL DAYS IS MOVING SLOWLY NORTHEAST
AGAIN WITH MODERATELY UNSTABLE CONDITIONS BACK ACROSS SOUTHERN
MISSISSIPPI.
WITH KEEP A CHANCE OF SOME SEVERE STORMS IN OVERNIGHT...MAINLY
WEST...BUT WILL MONITOR CLOSELY AS MID LEVEL WINDS
INCREASE...SOMETHING COULD ORGANIZE SIMILAR TO LAST NIGHT.
ADDITIONALLY...WILL ADD LOWER CONFIDENCE MENTION OF SEVERE STORMS
INTO THE HAZARDOUS FOR MONDAY.
STAY TUNED.
75
&&
.AVIATION...
06Z TAF DISCUSSION.
VFR CONDITIONS ARE PREVAILING ACROSS CENTRAL ALABAMA LATE THIS
EVENING...AS SHOWERS AND STORMS HAVE DISSIPATED. HOWEVER...MORE
STORMS ARE EXPECTED TO DEVELOP TO OUR WEST AND TRACK EASTWARD
ACROSS CENTRAL ALABAMA EARLY MONDAY MORNING. BASED ON THE CURRENT
TRACK OF THE STORMS TO OUR WEST AND HIGH RESOLUTION MODEL
GUIDANCE...CURRENT FORECAST HAS THE STORMS ENTERING WESTERN
ALABAMA IN THE 09-12Z TIMEFRAME...THEN TRAVERSING EASTWARD TOWARDS
KBHM AND KEET FROM 12-14Z. THIS TIMEFRAME GREATLY DEPENDS ON IF
THE STORMS HOLD TOGETHER. WENT AHEAD AND ADDED IN A PREVAILING
TSRA GROUP FOR KTCL AND VCTS FOR KBHM AND KEET DUE TO UNCERTAINTY
IN THE STORMS HOLDING TOGETHER LONG ENOUGH. WENT WITH A VCTS
AREAWIDE MONDAY AFTERNOON FOR STORMS DEVELOPING DURING THE HEATING
OF THE DAY...THEN POSSIBLY DIMINISHING INTO THE EVENING. MODEL
GUIDANCE IS DEPICTING ANOTHER POSSIBILITY FOR ORGANIZED STORMS TO
DEVELOP AFTER 00Z MONDAY EVENING...BUT CONFIDENCE IS TOO LOW TO
ADD IN THE TAF AT THE END OF THE PERIOD AT THIS TIME.
56/GDG
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 68 84 69 84 68 / 30 40 40 50 60
ANNISTON 70 85 70 84 69 / 30 40 30 50 60
BIRMINGHAM 72 86 72 85 70 / 50 40 40 50 60
TUSCALOOSA 71 88 73 86 70 / 50 40 30 50 60
CALERA 72 87 71 85 69 / 40 40 30 50 60
AUBURN 69 88 70 87 70 / 30 30 20 40 30
MONTGOMERY 71 91 72 89 71 / 30 30 30 40 30
TROY 70 90 71 90 70 / 30 30 20 30 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 8, 8:58 PM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
958 PM CDT SUN JUN 8 2014
ALZ011>015-017>050-100300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
958 PM CDT SUN JUN 8 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
THERE WILL BE A SMALL CHANCE OF STRONG TO SEVERE STORMS FOR AREAS
WEST OF A LINE FROM DOUBLE SPRINGS TO BIRMINGHAM TO DEMOPOLIS.
DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL WILL BE THE THREATS.
IF THIS ACTIVITY OCCURS...IT WILL BE AFTER 3 AM.
AN UPPER LEVEL DISTURBANCE APPROACHES THE AREA LATER TONIGHT
POTENTIALLY ENHANCING OR ORGANIZING A FEW AREAS OF STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE A SMALL CHANCE OF STRONG TO SEVERE STORMS FOR ALL OF
CENTRAL ALABAMA MONDAY. DAMAGING STRAIGHT-LINE WINDS AND LARGE
HAIL WILL BE THE THREATS.
A FEW UPPER LEVEL DISTURBANCES WILL MOVE ACROSS CENTRAL ALABAMA
POTENTIALLY ENHANCING OR ORGANIZING A FEW AREAS OF STORMS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED ON A LIMITED BASIS LATE TONIGHT AND ON MONDAY.
In the hours before
Special weather statement, Jun 9, 1:48 AM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 AM CDT MON JUN 9 2014
ALZ011-012-090845-
LAMAR AL-MARION AL-
248 AM CDT MON JUN 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR MARION AND NORTHERN LAMAR
COUNTIES UNTIL 345 AM CDT...
AT 245 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 10 MILES WEST OF DETROIT ALABAMA....MOVING EAST AT 35
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HAMILTON...
WINFIELD...
DETROIT...
WESTON...
GUIN...
&&
LAT...LON 3421 8820 3421 8818 3432 8817 3430 8764
3391 8764 3392 8793 3394 8795 3391 8823
TIME...MOT...LOC 0743Z 262DEG 30KT 3410 8832Thunderstorm Wind, Marion
- When
- June 9, 2:17 AM CST
- Where
- Marion County, 3.86 mi NNE of Pleasant Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.220, -87.950
Several softwood trees were snapped and uprooted. A 12 foot by 12 foot porch was uplifted and tossed 30 feet.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, June 9, 2014$800,000 · 1 event
- Damaging Winds in Louisiana, June 9, 2014$432,000 · 60 kt wind · 10 events
- Tornadoes and Damaging Winds in Alabama, June 9, 2014$98,000 · EF1 · 11 events
- Hail and Damaging Winds in Georgia, June 9 to 10, 2014$279,000 · 1 in hail · 11 events
- Tornado and Flash Flooding in Texas, June 9, 2014$120,000 · EF0 · 5 events
- Hail and Damaging Winds in Texas, June 9, 2014$64,000 · 54 kt wind · 8 events
- Damaging Winds in Tennessee, June 9, 2014$20,000 · 52 kt wind · 11 events
- Flooding in Arkansas, June 9 to 11, 2014$20,000 · 2 events
- Hail and Damaging Winds in Alabama, June 9, 20141.5 in hail · 13 events
- Damaging Winds in North Carolina, June 9, 2014$13,000 · 50 kt wind · 4 events
- Tornado and Hail in South Carolina, June 9, 2014EF0 · 9 events
- Flash Flooding and Flooding in Kansas, June 9 to 10, 20149 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527524.